MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5532-G-309
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Insufficient Information (4580)
Date of Event 12/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.The following devices were also listed in this report: scorpio recessed patella; cat# 3044-0026; lot# 713f.Triathlon prim tib baseplate - cemented; cat# 5520-b-300; lot# xhtj.Triathlon ps fem component, cemented; cat#5515-f-302; lot# wonu.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that allegedly the patient was revised due to "failed right total knee arthroplasty".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of medical records with a clinical consultant indicated " confirmation of event: based upon the information provided with the product inquiry cover sheet and xrays provided on the cd¿s, i can confirm that the patient was a 73-year-old female at the time of the event and that underwent a primary cemented triathlon tka on (b)(6) 2008 and the patient underwent a revision of the implant with a competitor implant on (b)(6) 2016.Root cause analysis: the root cause of this event cannot be determined with the information supplied.The root causes of a "failed" total knee arthroplasty are multifactorial including surgical technique factors, patient factors including lifestyle, activity level and bmi as well as possible implants issues (but only if material and mechanical failure of the implant itself occurred.) the xrays i reviewed showed no abnormality with the implant." -product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated " confirmation of event: based upon the information provided with the product inquiry cover sheet and xrays provided on the cd¿s, i can confirm that the patient was a 73-year-old female at the time of the event and that underwent a primary cemented triathlon tka on (b)(6) 2008 and the patient underwent a revision of the implant with a competitor implant on (b)(6) 2016.Root cause analysis: the root cause of this event cannot be determined with the information supplied.The root causes of a "failed" total knee arthroplasty are multifactorial including surgical technique factors, patient factors including lifestyle, activity level and bmi as well as possible implants issues (but only if material and mechanical failure of the implant itself occurred.) the xrays i reviewed showed no abnormality with the implant." the event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as the reason for the revision surgery, device return, pre and post operative x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key8420256
Report Number0002249697-2019-01317
Device Sequence Number13528882
Product Code MBH
UDI-Device Identifier07613327050646
UDI-Public07613327050646
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Catalogue Number5532-G-309
Device Lot Number1AAMKD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale